# SDR 2010FA0001188

- Difficulty date: November 3, 2010
- Submitted: November 19, 2010
- Operation: General aviation
- Aircraft: N2302C
- Make and model: Beech A36
- Aircraft serial: E3102
- Engine: Cont IO550*
- System (JASC): 8011 · Engine Starter
- Part: Pulley
- Condition: Loose
- Location: Starter
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(OY1R) AFTER LANDING, PILOT NOTICED OIL DRIPPING FROM BELLY OF ACFT.  FURTHER INSP REVEALED AC DRIVE PULLEY MOUNTED AT AFT SIDE OF STARTER ADAPTER HOUSING LOOSE WHEN MOVED SIDE TO SIDE BY HAND.  DURING REMOVAL OF STARTER ADAPTER HSG , IT WAS NOTED THAT THE SHAFT THAT DRIVES THE AC BELT PULLEY WAS SHEARED INSIDE OF THE HSG JUST AFT OF GEAR SPLINES AND PRIOR TO WHERE IT EXITS THE HSG.  WHEN THE SHAFT FAILED IT DAMAGED THE SHAFT OIL SEAL AND ALLOWED OIL TO EXIT ENGINE.  WHEN OIL WAS DRAINED, IT WAS NOTED TO ONLY CONTAIN APPROX 5 QTS FROM A NORMAL 12 QT CAPACITY.  OIL FILTER WAS REMOVED AND INSPECTED WITH NO NOTED DEFECTS.  PILOT REPORTED THAT OIL PRESSURE AND TEMPS WERE IN THE NORMAL RANGE PRIOR TO LANDING AND NO INDICATION OF FAILURE WAS NOTED.
